Return to the Health Forum | Post a Follow-Up

 o
Gerd Question

Posted by jess2132000 (My Page) on
Sun, Apr 22, 12 at 21:18

I have been taking 1 Prilosec for at least 15 years for my Gerd. Recently the one in morning is nut helping my Acid reflux so now I take one morning and one at night. Iam hoping to only have to do this for a week or so then cut back down to one a day. Anyone else have some weeks were their meds work and then other weeks it just flairs up even on the one Prilosec a day? I think my Dr said I can use Gavescon as a fill in during the day if the two prilosec and not cutting it. How much is too much??


Follow-Up Postings:

 o
RE: Gerd Question

My doctor gave me a generic prescription of prilosec. I've taken one pill in the morning for about 2 weeks. I was starting to feel better, but then my stomach seem to have gotten worse. So I quit taking it and now all the aches are gone. I'm not sure what is happening. I'm going to cancel my appointment for now since I feel fine. Not sure what the heck is wrong with me. One coworker thinks it's an ulcer and another one is saying gall bladder. I'm not going to worry since I feel better now. Seems like since I turned 60, I've been going downhill and I'm just not ready for the chair yet. LOL


 o
RE: Gerd Question

I started off with Prevacid many years ago and then went to Nexium when the insurance forced me to. That was working pretty well but I would have a "breakthrough" sometimes during the late afternoon and would feel the burning sensation till after dinnertime.

Now I am on Dexilant - used to be Kapidix. It is a time released capsule and it really has helped me. I really want to get off of all the GERD meds because I have heard that there can be bone density issues, especially hip and that it is not always found with a bone density scan. Anyways, found out I have a small hiatial hernia that is probably the cause of my GERD so I can't really get off of the meds. Watching the diet helps - can't eat bacon and have to really watch the acidity of what I eat.


 o
RE: Gerd Question

I can't take the PPIs, it works for a month or two then makes the problem worse. It also caused a major itching problem which has taken months to go away after I quit taking them. The best thing I do for that is to eat small meals. It doesn't matter what I eat it just has to be 2 pieces of pizza instead of 5 or 6. LOL


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here